Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 76, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Dec 10, 2022, 3:02 PM MST for 5 counties in Colorado. It took effect at Dec 11, 2022, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2022, 3:02 PM MST (22:02 UTC)
- In effect from
- Dec 11, 2022, 11:00 AM MST
- Expired
- Dec 11, 2022, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 364 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS85 KPUB 102202 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 302 PM MST Sat Dec 10 2022 COZ226>230-111415- /O.UPG.KPUB.FW.A.0059.221211T1800Z-221212T0000Z/ /O.NEW.KPUB.FW.W.0076.221211T1800Z-221212T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 302 PM MST Sat Dec 10 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 226, 227, 228, 229 and 230. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ233-237-111415- /O.NEW.KPUB.FW.W.0076.221211T1800Z-221212T0000Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 302 PM MST Sat Dec 10 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Sunday. * Affected Area...Fire Weather Zones 233 and 237. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
325 WWUS85 KPUB 111038 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 338 AM MST Sun Dec 11 2022 COZ226>230-233-237-120000- /O.CON.KPUB.FW.W.0076.221211T1800Z-221212T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 338 AM MST Sun Dec 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 233, AND 237... * Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 233 and 237. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
254 WWUS85 KPUB 112156 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 256 PM MST Sun Dec 11 2022 COZ228>230-233-121400- /O.NEW.KPUB.FW.W.0077.221212T1800Z-221213T0000Z/ /O.CON.KPUB.FW.W.0076.000000T0000Z-221212T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 256 PM MST Sun Dec 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, AND 233... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Monday. * Affected Area...Fire Weather Zones 228, 229, 230 and 233. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ232-235-121400- /O.NEW.KPUB.FW.W.0077.221212T1800Z-221213T0000Z/ Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas- 256 PM MST Sun Dec 11 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232 AND 235... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Monday. * Affected Area...Fire Weather Zones 232 and 235. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226-227-237-120000- /O.CON.KPUB.FW.W.0076.000000T0000Z-221212T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- Baca County Including Springfield and Eastern Comanche Grasslands- 256 PM MST Sun Dec 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, AND 237... * Affected Area...Fire Weather Zones 226, 227 and 237. * Winds...South 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 7 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
695 WWUS85 KPUB 112335 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 435 PM MST Sun Dec 11 2022 COZ228>230-233-121545- /O.EXP.KPUB.FW.W.0076.000000T0000Z-221212T0000Z/ /O.CON.KPUB.FW.W.0077.221212T1800Z-221213T0000Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 435 PM MST Sun Dec 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, AND 233... ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, AND 233... * Affected Area...Fire Weather Zones 228, 229, 230 and 233. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226-227-237-120045- /O.EXP.KPUB.FW.W.0076.000000T0000Z-221212T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- Baca County Including Springfield and Eastern Comanche Grasslands- 435 PM MST Sun Dec 11 2022 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, AND 237... $$ COZ232-235-121545- /O.CON.KPUB.FW.W.0077.221212T1800Z-221213T0000Z/ Otero County Including La Junta and Western Comanche Grasslands- Bent County Including Las Animas- 435 PM MST Sun Dec 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232 AND 235... * Affected Area...Fire Weather Zones 232 and 235. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Dec 10, 10:37 AM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Dec 10, 10:37 AM MST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1037 AM MST Sat Dec 10 2022 .SHORT TERM...(Today and tonight) Issued at 335 AM MST Sat Dec 10 2022 Current water vapor imagery and upper air analysis indicates moderating westerly flow aloft across the Rockies as yesterday's embedded short wave continues to translate east across the Northern High Plains. Water vapor imagery is also indicating a deep upper trough digging just offshore of the Pacific Northwest Coast, with ample mid and high level moisture streaming across the West Coast at this time. At the surface, lee troughing across the plains and associated downslope flow has kept temperatures in the upper 20s to upper 30s along and west of the I-25 Corridor as of 2 am, with readings in the teens and 20s across the rest of the southeast plains. 2 am temperatures are in the teens and 20s across the higher terrain, save single digits above and below zero across the high mountain valleys. Current IR imagery is also validating some of the colder observations (-5F at Creede) in the Upper Rio Grade Valley at this time. Again, there are no big changes in the current forecast for today and tonight, with moderate westerly flow aloft persisting through the day, which then becomes more southwest and slowly increases into Sunday morning, as the Pacific Northwest system continues to dig south across the West Coast. At the surface, a weak backdoor front pushes across the southeast plains through the morning with east to southeast low level upslope flow developing through the afternoon, as surface high pressure associated with with yesterday's passing wave, builds across the Central High Plains. This will keep temperatures around seasonal levels with highs in the 40s to around 50 across the lower elevations, and mainly in the 20s and 30s across the higher terrain, under mainly sunny skies. The increasing southwest flow aloft tonight will help to develop and strengthen lee troughing across the plains, allowing for warming temperatures along and west of the I-25 Corridor after midnight, as low level winds become more south to southwest. With that said, low temperatures are expected to a mixed bag running from the single digits and teens in the high mtn valleys and lower river valleys, through the 20s and 30s over and near the higher terrain. .LONG TERM...(Sunday through Friday) Issued at 335 AM MST Sat Dec 10 2022 .LONG TERM... ...Next storm system will impact the area Monday and Tuesday with a variety of weather concerns leading into and through the event... Key Messages: 1) Critical Fire Weather conditions Sunday I-25 corridor with the possibility of critical to near critical conditions returning for southern portions of the plains on Monday 2) Wind driven snow expected along the Continental Divide Monday and Tuesday with heaviest accumulations across the eastern San Juan Mountains. 3) Strong southwest winds Monday southeast plains will shift around from the north Monday night with a cold front which may bring a quick blast of snow to the Palmer Divide and northern portions of the southeast plains. 4) Travel impacts still likely for the Palmer Divide for the Tuesday morning commute. Models still in fairly good agreement through the duration of the storm Tuesday with the upper low rapidly intensifying as it moves across CO Monday night and deepens along the eastern central CO border by 12z Tuesday. Models gradually eject it northeastward into NE on Tuesday. NAM12 looks to be faster and on the northern outlier for the speed/track of the storm as it moves across CO Monday night and was generally discounted. Ahead of the storm on Sunday it will remain dry and mild with increasing southwest winds as the surface lee trough deepens along the I-25 corridor. Dew points and resultant humidity values will remain critically low across the lower elevations which raises concerns for fire weather. High res models show gusty winds shooting through the gaps and mixing down into the higher elevations of the I-25 corridor by afternoon. Will be issuing a Fire Weather Watch for all of the I-25 corridor with the morning package, though there could be some pockets of lighter winds in the Pueblo area. Both northern and southern portions of Pueblo county look to be impacted so will include the whole zone into the Fire Weather Watch and allow later shifts to refine the area if needed. Temperatures on Sunday will be above normal for all areas. Snow will start to spread into the Continental Divide late Sunday night and increase in intensity on Monday. This will be a windy day across the southern sections of the southeast plains with the potential for near high wind criteria across the northern slopes of the Raton Mesa region. Humidities increase through the day as temperatures aloft cool and snow spreads into the west slopes of the Sangre De Cristo mountains. Although humidity values on the plains appear to stay slightly moister than the 15% critical thresholds, they could come close along the southern I-25 corridor. Will need to monitor this area closely for possible fire weather highlights. Added blowing dust in for southern sections of the San Luis Valley and southern sections of the southeast plains. Winter highlights will be likely along the Continental Divide for Mon/Tue given impacts from both snow and blowing snow. The eastern San Juans may need a watch/warning as the heavier snows will impact this region with around a foot of accumulation, enhanced by southwest orographic flow. Amounts look a little lighter up north, but will likely still see impacts to travel given the blowing snow. Given this is still in the 5th period of the forecast and subject to some timing changes, will hold off on any watches with this package. As the surface low deepens along our eastern border and western KS in response to the rapid intensification of the upper low Monday night, north winds on the back side of the system intensify, pulling a developing TROWAL southward across northern portions of the southeast plains. Still looks like northern El Paso county could be adversely impacted by snow and blowing snow Monday night and Tuesday morning though snowfall amounts still look on the light side at this point. However, impacts could be enhanced by very strong north winds on the back side of the system due to blowing snow. Will need to monitor the plains closely for potential high wind watches/warnings on Tuesday though with inverted surface trough, there is still some uncertainty along the I-25 corridor on how intense these winds will become. Eastern counties from Crowley, Otero eastward stand the best chance of tapping some 50kt gusts on Tuesday. Storm exits to the northeast Tuesday night though wrap around moisture will keep some snow showers going across the Continental Divide of Chaffee/Lake counties into Wednesday where northwest flow provides some favorable orographics. Northwesterly flow aloft will keep temperatures below normal through mid to late week with some isolated snow showers at times across the higher mountains along the Continental Divide. -KT && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1034 AM MST Sat Dec 10 2022 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. Winds will be mainly diurnally driven at all terminals for the better part of the forecast, and will begin to become influenced by troughing upstream towards the end of the forecast at both KCOS and KPUB. Higher level cloud decks will also move in by later this evening and remain that way through tomorrow morning for KCOS and KPUB. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday afternoon for COZ226>230. && SHORT TERM...KT LONG TERM...MW AVIATION...STEWARD
Hazardous weather outlook, Dec 10, 4:10 AM MST, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 410 AM MST Sat Dec 10 2022 COZ058>089-093>099-111115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 410 AM MST Sat Dec 10 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A developing storm system will bring snow, wind and high fire danger to portions of south central and southeast Colorado Sunday through Tuesday. Increasing winds, and warm and dry conditions ahead of the storm will bring the potential for critical fire weather conditions to the I-25 corridor on Sunday. Gusty winds and low relative humidity will lead to conditions favorable for rapid rates of fire growth and spread. Moderate to heavy snow and blowing snow will spread into the Continental Divide Sunday night, and into the western slopes and the crest of the southeast mountains on Monday. The heaviest snow will impact the eastern San Juan mountains where around a foot of accumulation will be possible. Lighter amounts will be likely across the remainder of the higher mountains, though blowing snow may result in poor visibilities at times and hazardous travel conditions. Strong west winds will spread across the plains on Monday with the potential for gusts of a 40 to 50 mph, especially south of highway 50. Areas of blowing dust and elevated fire danger will be possible across the southeast plains Monday afternoon. A strong cold front will bring a sharp wind shift from the north Monday night with the potential for at least 40 to 50 mph north to northwest winds on Tuesday behind the front. A brief round of snow may bring hazardous travel conditions to the Palmer Divide through Tuesday morning. Temperatures will remain below normal for Tuesday through the end of the work week with periods of light snow possible along the Continental Divide most days. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 23/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:36 AM MST | Fire Weather Watch | PUB | El Paso, Huerfano, Las Animas, Pueblo | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.